Tornadoes · United States · Kentucky · 2024
EF1 tornado, Dublin to Pryorsburg, Kentucky, May 26, 2024
From Dublin to Pryorsburg, this EF1 tornado ran 4.7 miles across Graves County on May 26, 2024, touching down at 8:10 AM CDT and reaching 50 yards wide. It killed nobody, and did $10,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 26, 2024
- Touchdown
- 8:10 AM CDT (13:10 UTC)
- Lifted
- 8:15 AM CDT (13:15 UTC)
- On the ground
- 5 minutes
- Path length
- 4.7 miles (7.5 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- County
- Graves County
- Touchdown point
- 36.706, -88.813
- Lift-off point
- 36.713, -88.729
- Record number
- 2405260710-01
The damage survey
11 damage points were recorded along this path by NWS PAH, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 104 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
The second major severe weather outbreak for the month occurred on the 26th for the Quad State region. On the synoptic scale, a shortwave trough centered in the middle of the country with a 60 kt mid-level jet moved across northern Arkansas. A weak surface low was moving into SE Missouri during the morning with a secondary low located further northwest. A warm frontal boundary was draped across our area. A bowing line progressed east across SE Missouri into W Kentucky and far S Illinois between 0500-1000CST, followed by a mostly sub-severe second line that exited the region by 1300CST. The environment recovered producing fuel for more severe storms, starting with supercells 1800-2100CST with a line of storms moving east-southeastward across the entire Quad State after 1900CST, crossing through by midnight. Across the Quad State, this event produced the record for most tornado track miles in a single day in office history, along with the second most warnings issued in a day (just behind the May 8, 2024 event). Widespread straight-line wind and tornado damage resulted in over 100,000 customers without power across the Quad State.||For the morning, MLCAPE values at 0700CST were 1000-2000 J/kg in W Kentucky. Effective bulk shear was 30-40 kts with STP around 1, which increased in the following hours. Precipitable water was 1.5-1.8 inches, allowing for torrential rainfall rates.||The morning round of storms produced widespread destructive straight-line wind damage leading to numerous power outages across the southernmost portions of W Kentucky from the Jackson Purchase Area to the Southern Pennyrile. Two EF-1 tornadoes occurred in Calloway County, with one of them tracking 22 miles. One person was injured when thunderstorm winds caused a tree to fall on his vehicle on Rockwood Rd in Calloway County. Two more tornadoes formed in Trigg County, one an EF-1, and an EF-2 that produced its strongest damage south of Hopkinsville in Christian County. Another EF-1 tornado formed northwest of Bremen and tracked northeastward to Island in McLean County. Torrential rainfall rates led to a few reports of flash flooding in Western Kentucky during the morning to early afternoon hours. ||Heading into the evening, MLCAPE values at 1800CST were 2000-3500 J/kg in W Kentucky. For W Kentucky, effective bulk shear rose to 45-55 kts, with SRH around 200-400 m2/s2 and STP of 2-4. 0-1 km shear was 20-30 kts. Mid-level lapse rates were 7-7.5 C/km. DCAPE of 1100-1400 J/kg provided ample opportunity for downburst winds.||Late afternoon to early evening supercells produced hail reports and a long-track EF-3 tornado that began in Lyon County, then continued east-northeastward through Caldwell and Hopkins Counties. Severe structural damage occurred between Dawson Springs and Charleston and at least one family in Barnsley lost their home for the second time with the previous instance being the historic December 10, 2021 tornado. 21 people were injured (4 in Caldwell, 17 in Hopkins) while two people lost their lives, one in Hopkins County from the tornado (48f, direct), and one in Caldwell County due to a heart attack while cleaning up tornado debris (54m, indirect). The cold front swept through, producing more straight-line wind damage and flash flooding. As the line caught up to the supercell tornado, the storm became much more muddled, with an EF-1 tornado taking shape in Muhlenberg County tracking southeastward through Beech Creek and Beechmont, and continuing as a long track tornado reaching areas north of Bowling Green. Late night power outages were widespread along the tornado tracks in Lyon, Hopkins, Caldwell, and Muhlenberg Counties, which other counties with around half the county without power included Calloway, Trigg, Christian, and Todd Counties. Rainfall amounts of 2.5 to 4 inches were commonplace, with locally higher totals in southern Trigg and Christian Counties. Brief minor flooding occurred for the third time this month on part of the S. Fork Little River near Hopkinsville.
An EF-1 tornado touched down in far western Graves County early morning on the 26th, then proceeded eastward. Moderate tree damage along the path occurred with large branches snapped and a couple of trees uprooted. One farm outbuilding was largely destroyed. At the end of the track the tornado lifted and the storm transitioned to broader straight-line winds. Estimated peak winds with this tornado were 100 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
2 minutes of warning. NWS PAH issued a tornado warning for this county at 13:08 UTC, 2 minutes before the tornado touched down, in force until 13:28 UTC.
The county was under a tornado watch, issued at 07:37 UTC and running to 14:40 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 06:00 UTC | 04:21 UTC | Flood Watch | PAH |
| 07:37 UTC | 14:40 UTC | Tornado Watch | PAH |
| 12:42 UTC | 13:30 UTC | Severe Thunderstorm Warning | PAH |
| 13:08 UTC | 13:28 UTC | Tornado Warning | PAH |
| 13:17 UTC | 13:34 UTC | Tornado Warning | PAH |
| 13:20 UTC | 14:00 UTC | Severe Thunderstorm Warning | PAH |
| 13:23 UTC | 20:30 UTC | Flood Advisory | PAH |
| 13:51 UTC | 21:00 UTC | Flood Advisory | PAH |
| 16:20 UTC | 16:30 UTC | Tornado Warning | PAH |
| 21:09 UTC | 03:54 UTC | Tornado Watch | PAH |
| 23:40 UTC | 00:15 UTC | Tornado Warning | PAH |
| 01:41 UTC | 02:45 UTC | Severe Thunderstorm Warning | PAH |
| 02:14 UTC | 03:00 UTC | Severe Thunderstorm Warning | PAH |
| 02:37 UTC | 03:15 UTC | Severe Thunderstorm Warning | PAH |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 12:56 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at May 26, 6:42 AM CDT, 1 hour 28 minutes earlier. Its key messages:
- Multiple rounds of thunderstorms are still expected through midnight tonight. The initial round will spread quickly eastward over the southern half of the region after 4 AM. It may be followed by one or two more lines of storms which could impact the entire region through early afternoon. A final line of storms is expected to move southeast through the region this evening. Damaging winds continue to be the main concern. A few tornadoes will be possible along any of the lines of storms, and some large hail cannot be ruled out.
- Obviously, with multiple rounds of storms expected in the next 24 hours, a flash flood threat is likely to develop. The Flood Watch is unchanged.
- A much needed respite from the active weather pattern is in store for the bulk of next week, as we return to drier weather and near normal temperatures.
Area forecast discussion, May 26, 6:42 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
642 AM CDT Sun May 26 2024
.KEY MESSAGES...
- Multiple rounds of thunderstorms are still expected through
midnight tonight. The initial round will spread quickly
eastward over the southern half of the region after 4 AM. It
may be followed by one or two more lines of storms which could
impact the entire region through early afternoon. A final line
of storms is expected to move southeast through the region
this evening. Damaging winds continue to be the main concern.
A few tornadoes will be possible along any of the lines of
storms, and some large hail cannot be ruled out.
- Obviously, with multiple rounds of storms expected in the next
24 hours, a flash flood threat is likely to develop. The Flood
Watch is unchanged.
- A much needed respite from the active weather pattern is in
store for the bulk of next week, as we return to drier weather
and near normal temperatures.
&&
.DISCUSSION...
Issued at 305 AM CDT Sun May 26 2024
Well, the convection over the eastern Plains has yet to really
congeal into any significant complex. Therefore, confidence in
how this will play out is still pretty low.
It now appears that the first round of storms will push
eastward along the MO/AR line and into southeast Missouri after
09Z. There is a sharp CAPE gradient running roughly along the MS
River into the Purchase Area, and the more robust convection
early this morning will be confined to Missouri, the Purchase
Area and adjacent portions of southern Illinois. It is not
certain how quickly the CAPE will spread farther northeast, and
any appreciable change may wait until after sunrise. SPC has
just issued Tornado Watch 314 valid until 15Z for all of
southern Illinois and southeast Missouri and a good portion of
west Kentucky. We will be impacted generally over the second
half of the Watch period.
The latest HRRR actually indicates that there may be new
development ahead of the nasty supercell bearing down on
Harrison Arkansas, and that this initial round may be more
discrete storms. The environment should support supercells with
all hazards possible. This will likely impact the southern half
of the Watch area. After daybreak, one or more lines of storms
could sweep southeast through the area, generally along and
south of the CAPE gradient. This could impact the entire watch
area. Damaging winds, possibly 75+ mph, will be possible with
any lines. A few tornadoes would also be possible along the
line.
Most of this activity should be east of the area by early to
mid-afternoon, and most of the 00Z and later guidance has no
trouble reloading the environment during the afternoon. There
will be the potential for more supercells to develop on any
outflow boundaries that remain over the region through the
afternoon. All hazards would once again be possible. However, as
we head into the evening, another line of storms is expected to
push southeast through the entire region. Once again, widespread
very damaging winds and tornadoes will be possible along the
line. It looks like everything should be done by 03Z or 04Z this
evening.
With the multiple rounds of convection expected, the flash flood
watch seems like a real good idea. Storm total QPF is 1.5-2.5"
over much of the Quad State and some areas are likely to see
3-4" of rainfall. No changes are planned to the Flood Watch
which runs through tonight.
An upper trough is expected to develop over the Great Lakes
Monday, and that will allow surface high pressure to build
through the Quad State. The high will keep the region dry and
quiet for much of the work week. Very low humidity and
temperatures a few degrees below normal are expected Tuesday
into Wednesday. A skinny upper ridge is expected to push into
the region Thursday. The guidance cannot agree on how stout the
ridge will be. There is some potential that it could hold fast
over the Quad State through next weekend, but some
models/ensembles are pushing energy right through it as early as
Friday. This leads to some chance of showers and thunderstorms
in the forecast from Friday through next weekend. Temperatures
will trend a few degrees above normal by the weekend.
&&
.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 614 AM CDT Sun May 26 2024
The main aviation concerns will be multiple rounds of convection
today and into this evening. The first round is moving into SEMO
at the current hour and is expected to push east this morning.
This will bring MVFR/IFR CIG/Visby reductions to CGI,PAH,MVN
over the next few hours. Limited confidence on timing of
activity through the rest of the day, but there may be a break
in activity late morning into early afternoon before more
convection develops. This will once again bring CIG/Visby
reductions to area terminals this afternoon and into the evening
hours. Winds will be gusty today from the south, and will veer
toward the southwest by tonight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through Monday morning for ILZ075>078-080>094.
MO...Flood Watch through Monday morning for MOZ076-086-087-100-
107>112-114.
IN...Flood Watch through Monday morning for INZ081-082-085>088.
KY...Flood Watch through Monday morning for KYZ001>022.
&&
DISCUSSION...DRS
AVIATION...ADHazardous weather outlook, May 26, 3:26 AM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 326 AM CDT Sun May 26 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 326 AM CDT Sun May 26 2024 /426 AM EDT Sun May 26 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Multiple rounds of strong to severe thunderstorms are expected from early this morning through this evening. Damaging winds, tornadoes and large hail are all possible. Torrential rainfall and lightning will accompany any thunderstorms. The multiple rounds of heavy rainfall could result in flash flooding. A Flood Watch is in effect through early Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few thunderstorms could linger into Monday morning over southwest Indiana and west Kentucky. A brief heavy downpour and lightning will be the primary concerns. A small chance of thunderstorms returns to the forecast for Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotters should be prepared for activation this morning through this evening. DRS
In the hours before
Local storm report, May 26, 7:25 AM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
725 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 AM Tstm Wnd Dmg Poplar Bluff 36.76N 90.41W
05/26/2024 Butler MO Trained Spotter
Tree down on a house and a car. CR 468 in
Poplar Bluff. Many trees and lines down.
&&
KECLocal storm report, May 26, 7:28 AM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
728 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM Tstm Wnd Dmg Naylor 36.57N 90.61W
05/26/2024 Ripley MO Public
Report of roof blown off of home in Naylor
MO.
&&
KECLocal storm report, May 26, 7:31 AM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
731 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 AM Tstm Wnd Dmg 2 S Dexter 36.76N 89.96W
05/26/2024 Stoddard MO Emergency Mngr
Multiple trees down, lines down and roof
ripped off of home south of Dexter.
&&
KECLocal storm report, May 26, 7:32 AM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
732 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM Flash Flood Puxico 36.95N 90.16W
05/26/2024 Stoddard MO Emergency Mngr
Flash flooding and road washouts reported
around Puxico, MO.
&&
KECLocal storm report, May 26, 7:45 AM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
745 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 AM Tstm Wnd Dmg Bloomfield 36.89N 89.93W
05/26/2024 Stoddard MO Emergency Mngr
Widespread wind damage across the county.
Dexter, Dudley, Puxico, Bloomfield and
Essex.
&&
KECLocal storm report, May 26, 7:47 AM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
747 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM Tstm Wnd Dmg Portageville 36.43N 89.70W
05/26/2024 New Madrid MO Public
Multiple trees down in the Portageville and
New Madrid areas.
&&
KECThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Nashville Metro, TN (KBNA), 12:00Z
1.2 hours before the tornado, 205 km from the path. May 26, 2024.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -32 J/kg
- Surface CAPE
- 460 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.5
- 0-3 km lapse rate
- 5.1 K/km
Nashville Metro, TN (KBNA), 00:00Z
10.8 hours after it, 205 km from the path. May 27, 2024.
- Mixed-layer CAPE
- 1289 J/kg
- Mixed-layer CIN
- -112 J/kg
- Surface CAPE
- 1436 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 533 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
- 0-3 km lapse rate
- 4.8 K/km
The radar
The Paducah radar (KPAH), 40 km away, was scanning. The volume nearest the touchdown began at 13:06 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 12:30 UTC | TSTM WND DMG | 4 Ne Wickliffe | Ballard, KY | Camper trailer turned over, car port flipped and blown over. |
| 12:30 UTC | TSTM WND DMG | 4 Ne Wickliffe | Ballard, KY | Trees uprooted, metal roof of barn peeled back. |
| 12:55 UTC | TSTM WND DMG | Arlington | Carlisle, KY | Multiple trees down. Many across SR 80 between Arlington and Milburn. |
| 13:03 UTC | TSTM WND DMG | Kevil | Ballard, KY | Trees down and flooding. |
| 13:08 UTC | TSTM WND DMG | 3 Se Kevil | Mccracken, KY | Tree blown down on house in western McCracken County. |
| 13:10 UTC | TSTM WND DMG | Hickman | Fulton, KY | Trees down north and east sides of Hickman County. |
| 13:10 UTC | TORNADO | 5 S Fancy Farm | Graves, KY | EF-1 Tornado. Winds 100 mph. 5 Mile track. |
| 13:12 UTC | TSTM WND DMG | 4 Ese Lone Oak | Mccracken, KY | A downburst with estimated winds of 70 up to 100 mph struck parts of south central McCracken County on the morning of Sunday, May 26. Numerous tree limbs were downed facing towards the east or northeast. On Clarkline Roa |
| 13:15 UTC | TSTM WND DMG | Paducah | Mccracken, KY | Trees blown down and blocking the road at Clarkline and Old Mayfield Roads. |
| 13:19 UTC | TSTM WND DMG | Milburn | Carlisle, KY | Multiple trees down in the Milburn and Beulah areas. |
| 13:20 UTC | TSTM WND DMG | 2 Nnw Sedalia | Graves, KY | People trapped in home. Possible tornado. |
| 13:22 UTC | TSTM WND GST 67 | 1 Sw Cayce | Fulton, KY | Mmultiple 4-6 in limbs and 2 large mature tree down. One uprooted tree. |
| 13:25 UTC | TORNADO | 1 W Lynn Grove | Calloway, KY | EF-1 tornado with peak winds of 105 mph and a path length of 22.86 miles. The tornado appears to have began just west of Lynn Grove near the Graves/Calloway County line. Concentrated tree damage was evident in Lynn Grove |
| 13:32 UTC | TSTM WND DMG | 2 Sw Murray | Calloway, KY | Multiple trees down. |
| 13:33 UTC | TSTM WND GST 70 | Benton | Marshall, KY | |
| 13:35 UTC | TSTM WND DMG | Murray | Calloway, KY | estimated 70 mph winds. Trees down on the southwest side of Murray. |
| 13:35 UTC | TSTM WND GST 64 | 3 Ese Kirksey | Calloway, KY | |
| 13:35 UTC | TORNADO | 2 Ssw Murray | Calloway, KY | Trees uprooted. |
| 13:35 UTC | TORNADO | 6 Nw Hamlin | Calloway, KY | Large trees uprooted along the path in rural areas. |
| 13:37 UTC | TSTM WND DMG | 6 Ene Murray | Calloway, KY | *** 1 FATAL *** Delayed report. Man was killed when a tree fell on his vehicle on Rockwood Road. |
| 13:37 UTC | TSTM WND DMG | 6 Ene Murray | Calloway, KY | *** 1 INJ *** Corrects previous tstm wnd dmg report from 6 ENE Murray. There was not a death, but an injury. The original report of a death was erroneously relayed. |
| 13:50 UTC | TSTM WND DMG | Lynn Grove | Calloway, KY | Tree blown over on house causing structural damage. |
| 14:30 UTC | FLASH FLOOD | Murray | Calloway, KY | Widespread flash flooding in Murray, Ky. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2024 tornado in KentuckyEvery tornado in Kentucky since 1950Warnings in force in Kentucky nowThe forecast where you are
The other tornadoes of May 26, 2024
69 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 26 | 1:06 AM CDT | EF2 | Benton, AR | 5.4 | 650 | $2.0 million | ||
| May 26 | 1:23 AM CDT | EF1 | Benton, AR | 2.3 | 600 | $100,000 | ||
| May 26 | 1:24 AM CDT | EF2 | Benton, AR | 2.4 | 1,500 | $200,000 | ||
| May 26 | 1:46 AM CDT | EF2 | Benton, AR | 7.4 | 3,000 | $80 million | ||
| May 26 | 2:10 AM CDT | EF1 | Benton, AR | 3.2 | 300 | $150,000 | ||
| May 26 | 2:16 AM CDT | EF1 | Madison, AR | 8.9 | 500 | $75,000 | ||
| May 26 | 3:27 AM CDT | EF3 | Olvey tornado, AR | 21.6 | 2,000 | 4 | 1 | |
| May 26 | 3:32 AM CDT | EF0 | Taney, MO | 4.0 | 150 | $50,000 | ||
| May 26 | 3:33 AM CDT | EF0 | Dade, MO | 3.1 | 75 | $95,000 | ||
| May 26 | 3:39 AM CDT | EF1 | Wright, MO | 2.3 | 1,200 | $100,000 | ||
| May 26 | 3:59 AM CDT | EF3 | Marion, AR | 34.6 | 1,760 | 1 | 17 | |
| May 26 | 4:11 AM CDT | EF0 | Dallas, MO | 0.8 | 100 | $18,000 | ||
| May 26 | 4:19 AM CDT | EF0 | Ozark, MO | 4.9 | 50 | $5,000 | ||
| May 26 | 4:26 AM CDT | EF2 | Baxter, AR | 5.3 | 400 | |||
| May 26 | 5:03 AM CDT | EF1 | Fulton, AR | 10.4 | 500 | |||
| May 26 | 5:58 AM CDT | EF1 | Sharp, AR | 12.0 | 600 | |||
| May 26 | 6:04 AM CDT | EF2 | Oregon, MO | 45.5 | 400 | 1 | $1.1 million | |
| May 26 | 6:15 AM CDT | EF1 | Randolph, AR | 2.2 | 600 | |||
| May 26 | 6:24 AM CDT | EF1 | Randolph, AR | 5.0 | 300 | |||
| May 26 | 6:29 AM CDT | EF1 | Randolph, AR | 0.5 | 50 | |||
| May 26 | 7:07 AM CDT | EF2 | Stoddard, MO | 25.6 | 300 | $215,000 | ||
| May 26 | 7:15 AM CDT | EF3 | Stoddard, MO | 19.6 | 300 | $1.8 million | ||
| May 26 | 8:25 AM CDT | EF1 | Calloway, KY | 22.0 | 100 | $80,000 | ||
| May 26 | 8:35 AM CDT | EF1 | Calloway, KY | 4.0 | 150 | $20,000 | ||
| May 26 | 8:50 AM CDT | EF1 | Trigg, KY | 5.8 | 70 | $5,000 | ||
| May 26 | 8:59 AM CDT | EF2 | Trigg, KY | 19.0 | 250 | $205,000 | ||
| May 26 | 9:21 AM CDT | EF1 | McLean, KY | 9.6 | 100 | $55,000 | ||
| May 26 | 11:21 AM CDT | EF1 | Clinton, KY | 0.7 | 250 | |||
| May 26 | 11:29 AM CDT | EF1 | Clinton, KY | 0.4 | 75 | |||
| May 26 | 1:48 PM EDT | EF1 | Knox, KY | 0.8 | 60 | $200,000 | ||
| May 26 | 3:28 PM EDT | EF1 | Jackson, OH | 3.8 | 125 | $30,000 | ||
| May 26 | 4:23 PM EDT | EF0 | Putnam, WV | 0.3 | 75 | $10,000 | ||
| May 26 | 5:00 PM CDT | EF0 | Rock, WI | 11.8 | 50 | $112,000 | ||
| May 26 | 5:11 PM CDT | EF1 | Wright, MO | 14.2 | 400 | $515,000 | ||
| May 26 | 6:14 PM EDT | EF1 | City of Salem, VA | 2.0 | 300 | $1.2 million | ||
| May 26 | 5:15 PM CDT | EF0 | Rock, WI | 14.4 | 50 | $64,000 | ||
| May 26 | 5:27 PM CDT | EF0 | Jefferson, WI | 5.5 | 30 | $15,000 | ||
| May 26 | 5:39 PM CDT | EF3 | Howell, MO | 12.4 | 750 | 5 | $1.6 million | |
| May 26 | 5:44 PM CDT | EF0 | Jefferson, MO | 0.2 | 100 | $10,000 | ||
| May 26 | 5:48 PM CDT | EF1 | Saint Louis, MO to IL | 8.8 | 172 | $40,000 | ||
| May 26 | 6:12 PM CDT | EF2 | Shannon, MO | 3.2 | 250 | $75,000 | ||
| May 26 | 6:20 PM CDT | EF0 | Shannon, MO | 1.7 | 75 | $20,000 | ||
| May 26 | 6:34 PM CDT | EF0 | Saint Clair, IL | 10.5 | 500 | $26,000 | ||
| May 26 | 6:38 PM CDT | EF3 | Johnson, IL | 4.9 | 300 | 1 | $750,000 | |
| May 26 | 6:44 PM CDT | EF0 | Reynolds, MO | 3.3 | 276 | |||
| May 26 | 6:50 PM CDT | EF1 | Clinton, IL | 18.5 | 325 | $123,000 | ||
| May 26 | 6:51 PM CDT | EF0 | Reynolds, MO | 18.2 | 167 | $500 | ||
| May 26 | 6:53 PM CDT | EF0 | Reynolds, MO | 4.5 | 279 | $500 | ||
| May 26 | 6:54 PM CDT | EF0 | Carter, MO | 0.2 | 50 | $1,000 | ||
| May 26 | 7:25 PM CDT | EF1 | Bollinger, MO | 5.3 | 250 | $70,000 | ||
| May 26 | 7:28 PM CDT | EF1 | Marion, IL | 1.1 | 325 | |||
| May 26 | 7:29 PM CDT | EF2 | Marion, IL | 8.3 | 500 | $10 million | ||
| May 26 | 7:30 PM CDT | Unrated | Livingston, KY | 0.1 | 25 | |||
| May 26 | 7:34 PM CDT | EF0 | Union, KY | 3.5 | 50 | $2,000 | ||
| May 26 | 8:01 PM CDT | EF3 | Eddyville tornado, KY | 34.1 | 700 | 1 | 21 | $3.4 million |
| May 26 | 8:13 PM CDT | EF1 | Union, IL | 6.9 | 100 | $43,000 | ||
| May 26 | 8:26 PM CDT | EF1 | White, IL to IN | 34.1 | 500 | $382,000 | ||
| May 26 | 9:27 PM EDT | EF0 | Culpeper, VA | 4.8 | 100 | 5 | $250,000 | |
| May 26 | 8:27 PM CDT | EF1 | Lawrence, IL | 6.8 | 250 | |||
| May 26 | 9:49 PM EDT | EF2 | Knox, IN | 12.1 | 50 | $700,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.